Results 1 to 5 of 5
Like Tree1Likes
  • 1 Post By Catrina
Vicodin addiction.....Need help please
  1. #1
    Moonmusic is offline New Member
    Join Date
    Aug 2012
    Posts
    1

    Default Vicodin addiction.....Need help please

    Hi everyone, this is my first post on here. So here is a quick version of my story of how I got "here" today.
    In January of 2009 I started to suffer from severe back pain. After getting an MRI I found out I had two herniated discs, spinal arthritis and scoliosis. I was referred to pain management where they put me on Vicodin 10/660. I ofco????, quickly progressed from 4 a day to 8 a day and constantly run out early.
    So yes, I had enough! I need to stop this. I am here again with 7 pills left and my refill is not until the 23rd. I decided that I need to quit this cold turkey, but I'm scared to death of the withdrawals. I have always been able to find some in between my fills but I can't keep doing this. I'm 40yrs old, I am a stay at home mom with a 12yo and a 5yo. I need to function to take care of them and the house. My fiancé has no clue this issue ever existed and we are getting married at the end of September.

    What my question is, if I go cold turkey will I be able to function enough to care for my kids? How long will the physical part last? I have withdrawn before, and I couldn't even get out of bed for three days! I'm scared to death but I need to do this, without getting my refill on the 23rd. I really need this to work this time. If anyone has any advice for me I would greatly appreciate it.

  2. #2
    Join Date
    Aug 2012
    Location
    Florida
    Posts
    83

    Default

    I'm so sorry. I know what it's like to have someone in your life whom you love but on whom you can't rely for support. The easiest thing for you to do is detox through suboxone. From what I've read, Robert could most likely get you through it with very little discomfort. And your boyfriend would never know, if you chose not to tell him. Still, do you think it's that he couldn't handle it . . . or are you just embarrassed by it? Believe me, I'm no one to take relationship advice from, but I hope you can work it out so you have his support. Regardless, you certainly have mine.

  3. #3
    Comeback Kid is offline Advanced Member
    Join Date
    May 2011
    Location
    Dixie
    Posts
    1,050

    Default

    I will gladly give you some advice when I can write more. But for now, do NOT use suboxone to get rid of a 50-100mg a day vic habit. Overkill to say the least. I came off 60mg, and i was out of commision for 4 days tops, and that was cold turkey. Sure some vary in usage length and such, but i wouldnt trade one addiction for another.
    Hi my name is Adam, i'm an addict
    "Do you have another day 1 in you?"
    “If I can't win what sense does it make to fight?”
    Do tomorrow what you did today, you get tomorrow what you got today
    Clean as of 05.30.2014 (4:00pm CST)

  4. #4
    Catrina is offline Advanced Member
    Join Date
    Jan 2010
    Posts
    1,323

    Default

    Hi there Moonmusic,

    It's been awhile since last I was here. To be honest, they changed the homepage and I muddled and left without giving myself a change to relearn getting around. My bad. Advice? Me? Always! I'm almost 60 yo with grandchildren and had a nasty 20 yr long habit. ANY opiate, and I mean any...from vicodin, to lortab, to percocet, to >>>>>> (yep even that). I had never heard of sub until I found this site. My dosage waned and escalated (mostly escalated) but I also had a few very brief clean times in-between. I spent $10K on rapid detox (ugh!) was clean for about 4 months and back I went. I was too embarrassed to admit to anyone and hence, never asked or received support to get clean. That's a very short version of my story.

    You still have a few pills left. Use them sparingly and try to taper as best you can (not my strong point, by the way...I'm a gobbler) but both from this site as well as common sense, it does make sense. The less you are taking when cold turkey arrives, the better. Then, get ready for a bad case of the flu. That excuse usually works especially if those around you are unfamiliar with the symptoms of withdrawal and/or don't know you are an addict. The symptoms are quite similar. You'll be amazed what you can do if you have to. At the time I went cold turkey I was at a "high point" (no pun intended) at around 180 mg of oxycontin/day. One day I just decided I was sick of it all. I am a independent woman and refused to have something so disgusting running my life and it was! Day 1, I went to work and had some anxiety awaiting the withdrawal but instead found being busy helped me. Day 2, worked again but withdrawal onset was beginning to wreck havock with frequent bathroom breaks and flu-like symptoms and mounting anxiety. Day 3, I admit was a "I can't get out of the damn bed". Weak-kneed, restless leg, the whole nine yards. Day 4, repeat Day 3. When I tried to go to bed on Day 5, dreading the restless leg stuff, I was amazed that it was gone! Being able to get a good night's sleep lingered for some time, but remember I abused for 20 yrs! And still, it did return ever so gradually. I'll be clean for 3 yrs come this January and I have learned many lessons on my way here. Are there physical symptoms and discomfort? YUP, most assuredly. However, mind over matter should never, ever be dismissed. My mantra...."I can do this, I can do this. I will never count another pill, and my life will not be controlled by a stupid little blue pill". You too, sweetie can do this. Find your mantra or borrow mine (I'll need it back because I still use it, by the way).

    Post often, be honest and when Day 1 comes, make it your last Day 1 and be prepared. DO NOT BACK DOWN. Isn't 5 days worth freedom? Lastly, please don't turn to subs. You are nowhere near needing them. There is a place and time for the right people but I think you can do this without them. They will only extend your withdrawal trading up the opiate scale. At the very least, try cold turkey. With the right frame of mind you will make it. Dispell the fear, it's your worst enemy. I promise you that much. It's the fear of withdrawal that keeps most of us addicted. Face it with conviction and you shall be in victor!

    Peace,

    Cat
    deleted116 likes this.
    "Out of suffering have emerged the strongest souls; the most massive characters are seared with scars." Kahil Gibran (1883-1931).

  5. #5
    deleted116 is offline Member
    Join Date
    Jun 2011
    Posts
    497

    Default

    You can do it....as Catrina said, use what you have to "step you down a bit", and then stop cold turkey. You are taking about 80mg/day hydrocodone....so while what you will go through won't be pleasant, it won't be crazy awful either. Yes, you will feel physically uncomfortable....but alot of what happens in those early WD days is that mentally we have no motivation and no energy. Force yourself to get stuff done....or as they say ">>>> it until you make it". I stopped 6 months ago today from 90mg oxycodone/day. The first days were bad, but I got through them and never really had to cancel anything or stay in bed. Keeping that active I believe helped me to get some sleep at night (I was so exhausted my body just passed out). I was also "lucky", (or unlucky!) enough to actually get a head cold right when I stopped. So I sort of could explain my misery away to the bad head cold, which anyone that came near me could see that I had.

    I have a 4 year old, so I understand what you are feeling. That need to keep going so that you can keep taking care of things....but at the same time realizing that you are really not taking care of things when getting and having your pills is the top priority. I realize now how much I was robbing my son of his mother...and how much I was probably confusing him. One day I would be ready to take on the world, go on a big day trip, play for hours, etc etc. And another day I could barely drag myself off the couch to make him breakfast. What I can see now is that my house is actually cleaner and more organized (because at the end I really wasn't getting anything done....I just thought I was), and I'm a much more even, present mother. Sure there are times where my mind wanders back to the "good" feelings of the pills....but those are always tied up with the bad feelings of being an addict. That plus the fact that I'm still dealing with the financial fallout of my behavior keeps me from taking that "1".

    Go for it and you'll soon see that you won't always feel like you do at the beginning. It keeps getting better and keeps changing. Day 1 doesn't feel like Day 30, and Day 60 feels different from that. Hope that makes sense, what I'm trying to say is give yourself a chance to see how things improve. And remember that you only have to go through the first yucky days ONCE!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22